Alert archive / Nebraska / River Flood Warnings in 2021
River Flood Warning 14, NWS Omaha, NE
NWS Omaha, NE issued this river flood warning at Sep 3, 2021, 10:38 AM CDT for Saline County, Nebraska. It took effect at Sep 3, 2021, 8:30 PM CDT. It was in force for 9 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2021, 10:38 AM CDT (15:38 UTC)
- In effect from
- Sep 3, 2021, 8:30 PM CDT
- Expired
- Sep 4, 2021, 5:56 AM CDT
- In force
- 9 hr
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Flood severity
- Minor
County Saline County, NE
The radar
The Omaha radar (KOAX), 106 km from the middle of the area, began a volume at 15:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Turkey Creek near Wilber (WLBN1).
- Action stage
- 11 ft
- Minor stage
- 12.5 ft
- Moderate stage
- 16 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06881200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
626
WGUS43 KOAX 031538
FLWOAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Omaha/Valley NE
1038 AM CDT Fri Sep 3 2021
...The National Weather Service in Omaha/Valley NE has issued a
Flood Warning for the following rivers in Nebraska...
Turkey Creek Near Wilber affecting Saline County.
For the Turkey Creek...including Wilber, De Witt...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at water.weather.gov.
The next statement will be issued late tonight at 145 AM CDT.
&&
NEC151-040645-
/O.NEW.KOAX.FL.W.0014.210904T0130Z-210904T1537Z/
/WLBN1.1.ER.210904T0130Z.210904T0600Z.210904T0936Z.NO/
1038 AM CDT Fri Sep 3 2021
The National Weather Service in Omaha/Valley has issued a
* Flood Warning for
the Turkey Creek Near Wilber.
* From this evening to late tomorrow morning.
* At 9:45 AM CDT Friday the stage was 5.1 feet...or 7.5 feet below
flood stage.
* Flood stage is 12.5 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage Friday
evening to a crest of 12.8 feet early Saturday morning. It will
then fall below flood stage late Saturday morning.
* Impact...At 12.5 feet, Croplands near the gauge site begin to
flood.
* Flood History...This crest compares to a previous crest of 12.8
feet on 05/08/1995.
&&
LAT...LON 4057 9707 4058 9705 4056 9704 4055 9702
4054 9701 4050 9699 4049 9700 4047 9699
4046 9698 4044 9697 4042 9697 4041 9699
4044 9700 4046 9702 4049 9703 4051 9703
4053 9703 4054 9703 4054 9705 4056 9707
$$
Dergan2 follow-up statements
053
WGUS83 KOAX 032220
FLSOAX
Flood Statement
National Weather Service Omaha/Valley NE
520 PM CDT Fri Sep 3 2021
...The Flood Warning continues for the following rivers in
Nebraska...
Turkey Creek Near Wilber affecting Saline County.
For the Turkey Creek...including Wilber, De Witt...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional information is available at water.weather.gov.
The next statement will be issued Saturday morning at 830 AM CDT.
&&
NEC151-041330-
/O.EXT.KOAX.FL.W.0014.210904T0537Z-210904T1330Z/
/WLBN1.1.ER.210904T0537Z.210904T0600Z.210904T0730Z.NO/
520 PM CDT Fri Sep 3 2021
...The Flood Warning is now in effect until tomorrow morning...
The Flood Warning continues for
the Turkey Creek Near Wilber.
* From late tonight to tomorrow morning.
* At 4:45 PM CDT Friday the stage was 10.1 feet...or 2.4 feet below
flood stage.
* Flood stage is 12.5 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to crest a little above flood
stage after midnight tonight around 12.6 feet. It will then fall
below flood stage later Saturday morning.
* Impact...At 12.5 feet, Croplands near the gauge site begin to
flood.
* Flood History...This crest compares to a previous crest of 12.8
feet on 05/08/1995.
&&
LAT...LON 4057 9707 4058 9705 4056 9704 4055 9702
4054 9701 4050 9699 4049 9700 4047 9699
4046 9698 4044 9697 4042 9697 4041 9699
4044 9700 4046 9702 4049 9703 4051 9703
4053 9703 4054 9703 4054 9705 4056 9707
$$
Miller460
WGUS83 KOAX 041056
FLSOAX
Flood Statement
National Weather Service Omaha/Valley NE
556 AM CDT Sat Sep 4 2021
...The Flood Warning is cancelled for the following rivers in
Nebraska...
Turkey Creek Near Wilber affecting Saline County.
NEC151-041200-
/O.CAN.KOAX.FL.W.0014.000000T0000Z-210904T1056Z/
/WLBN1.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
556 AM CDT Sat Sep 4 2021
...The Flood Warning for the Turkey Creek Near Wilber has been
cancelled...
The Flood Warning is cancelled for
the Turkey Creek Near Wilber.
* At 4:45 AM CDT Saturday the stage was 11.3 feet...or 1.2 feet
below flood stage.
* Flood stage is 12.5 feet.
* Forecast...The river is expected to rise to a crest of 11.4 feet
this morning and then fall.
&&
LAT...LON 4057 9707 4058 9705 4056 9704 4055 9702
4054 9701 4050 9699 4049 9700 4047 9699
4046 9698 4044 9697 4042 9697 4041 9699
4044 9700 4046 9702 4049 9703 4051 9703
4053 9703 4054 9703 4054 9705 4056 9707
$$
DeWaldWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this river flood warning went out at Sep 3, 6:16 AM CDT, 4 hours 22 minutes earlier.
Area forecast discussion, Sep 3, 6:16 AM CDT, 4 hours 22 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 616 AM CDT Fri Sep 3 2021 ...Updated Aviation Forecast Discussion... .DISCUSSION... Issued at 345 AM CDT Fri Sep 3 2021 .Today through Saturday: Showers and storms continue to waft east across eastern Nebraska and southwestern Iowa, and had earlier brought heavy rainfall and localized flooding to areas of easter Nebraska just after midnight this morning around the Saline and Lancaster County areas. These showers and storms have reoriented themselves to be more north to south rather than training over the same areas, bringing down the flooding risk through the rest of the morning. Behind the precipitation, a cold front extends southeast from a surface low located over the SD/NE/IA border region as of 07z. This cold front is helping cool temperatures behind it to below 65 degrees in central Nebraska and is also bringing in some low stratus that'll likely keep today's high temperatures limited to the 70's. Looking at the mid-levels, GOES water vapor imagery shows quasi-zonal flow aloft with the main upstream feature being a shortwave trough currently located over the Idaho/Montana. Short-term models have been keeping Friday mostly dry, with chances for showers and storms skirting around the western and southern edges of the CWA after 06z Saturday through 18z; mainly associated with the advancement of the aforementioned of the mid-level shortwave over ID/MT. The combination of the overnight/morning timing of the precipitation chances along with northerly winds will keep chances for any rumbles of thunder rather low, making a steady stratiform rain the most likely scenario for anywhere that gets rainfall. By Saturday afternoon, rain chances should have moved out of the area, leaving a cool and comfortable day in their wake. .Sunday: Early Sunday, global models begin hinting at some low-end rain chances as an embedded shortwave passes through the northwesterly flow, primarily from 12-21z. If that timing ends up working out, instability will once again be in short supply and will limit chances for thunder, let alone severe weather. If this feature slows down a bit and shifts the rain chances to the afternoon/evening, storm chances increase as ML CAPE values could reach over 1000 J/kg. By late Sunday, shower and storm chances should be east of the forecast area and will mark the beginning of the dry remainder of the forecast. .Monday through Thursday: To start the next work week, a mid-level high pressure center begins to move eastward from the California coast into the Intermountain west, then eventually to the Front Range by late Thursday. The main points of this period of the forecast are expected to be the following: temperatures should make their return to the 80's and could reach the 90's that next weekend, and the building ridge should steer the better forcing for showers and storms north and east of eastern Nebraska and western Iowa, leaving the area with below normal moisture. Could some late summertime airmass thunderstorms occur during this period of the forecast? Absolutely. With that being said, these chances aren't very high and won't be able to be pinned down until we reach next week. What exactly this period will look like is still rather murky, but that portion of the period should close out the forecast on a quiet note. && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 614 AM CDT Fri Sep 3 2021 MVFR to IFR conditions for several hours at KOFK/KOMA. KLNK should be VFR at TAF issuance, but becomes MVFR within an hour or two. Otherwise, Back to VFR at KLNK by 21z and 01z at KOMA. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && DISCUSSION...Petersen AVIATION...DeWald
Hazardous weather outlook, Sep 3, 4:35 AM CDT, 6 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 435 AM CDT Fri Sep 3 2021 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-032345- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 435 AM CDT Fri Sep 3 2021 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Sep 3, 9:35 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
935 AM CDT FRI SEP 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN BENNET 40.68N 96.51W
09/03/2021 M2.75 INCH LANCASTER NE PUBLIC
&&
PEARSONLocal storm report, Sep 3, 9:39 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
939 AM CDT FRI SEP 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN DAVID CITY 41.25N 97.13W
09/03/2021 M2.20 INCH BUTLER NE PUBLIC
&&
PEARSONLocal storm report, Sep 3, 9:50 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
950 AM CDT FRI SEP 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 2 E DORCHESTER 40.65N 97.09W
09/03/2021 M4.80 INCH SALINE NE PUBLIC
&&
PEARSONLocal storm report, Sep 3, 9:57 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
957 AM CDT FRI SEP 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0956 AM FLOOD 3 S DORCHESTER 40.61N 97.12W
09/03/2021 SALINE NE PUBLIC
WATER ACROSS THE ROAD SOUTH OF TOWN ON
TURKEY CREEK. WATERWAYS ARE FULL. SMALL
CREEK ALONG HIGHWAY 33 IS OUT OF ITS BANKS.
&&
PEARSONLocal storm report, Sep 3, 10:06 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1006 AM CDT FRI SEP 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 3 SW DENTON 40.71N 96.88W
09/03/2021 M4.50 INCH LANCASTER NE PUBLIC
&&
PEARSONLocal storm report, Sep 3, 10:37 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1037 AM CDT FRI SEP 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 2 E DORCHESTER 40.65N 97.09W
09/03/2021 M4.80 INCH SALINE NE PUBLIC
0800 AM HEAVY RAIN CRETE 40.62N 96.96W
09/03/2021 M3.75 INCH SALINE NE PUBLIC
0800 AM HEAVY RAIN DORCHESTER 40.65N 97.11W
09/03/2021 M4.40 INCH SALINE NE EMERGENCY MNGR
0956 AM FLOOD 3 S DORCHESTER 40.61N 97.12W
09/03/2021 SALINE NE PUBLIC
WATER ACROSS THE ROAD SOUTH OF TOWN ON
TURKEY CREEK. WATERWAYS ARE FULL. SMALL
CREEK ALONG HIGHWAY 33 IS OUT OF ITS BANKS.
0800 AM HEAVY RAIN 3 SW DENTON 40.71N 96.88W
09/03/2021 M4.50 INCH LANCASTER NE PUBLIC
0800 AM HEAVY RAIN BENNET 40.68N 96.51W
09/03/2021 M2.75 INCH LANCASTER NE PUBLIC
0800 AM HEAVY RAIN LINCOLN 5.8 SSE 40.72N 96.62W
09/03/2021 M2.62 INCH LANCASTER NE COCORAHS
0800 AM HEAVY RAIN LINCOLN 8.1 SSE 40.71N 96.61W
09/03/2021 M3.29 INCH LANCASTER NE COCORAHS
0800 AM HEAVY RAIN DAVID CITY 41.25N 97.13W
09/03/2021 M2.20 INCH BUTLER NE PUBLIC
&&
CW/DPThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 9:53 PM CDT | Special Weather Statement | OAX | Butler | 22 min |
| Sep 2, 10:13 PM CDT | Special Weather Statement | OAX | Butler | 32 min |
| Sep 2, 11:43 PM CDT | Areal Flood Advisory | OAX | Saline | 6 hr |
| Sep 3, 12:15 AM CDT | Areal Flood Advisory | OAX | Lancaster, Saline, Seward | 6 hr |
| Sep 3, 10:25 AM CDT | Areal Flood Warning | OAX | Saline | 4 hr |
Nearby
River Flood Warnings in Nebraska, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.